- … show all 0 hide
Rent the article at a discountRent now
* Final gross prices may vary according to local VAT.Get Access
An 8-year-old girl developed diffuse alopecia after receiving busulfan chemotherapy for T-cell type acute lymphocytic leukaemia (ALL).
The girl experienced onset of T-cell type ALL in April 1996 at age 8 years. She was administered methotrexate with whole-brain irradiation, and busulfan [route and dosage and time to reaction onset not stated] plus phenylalanine mustard chemotherapy. She subsequently underwent a bone marrow transplant. Following chemotherapy, diffuse alopecia gradually developed over her whole body. Persistent diffuse alopecia continued on her scalp for more than 2 years with no production of terminal hair. Terminal hair growth subsequently increased slowly, but only reached about 5% of the former level of growth. Body hair, eyelashes and eyebrows returned to normal, but pubic and underarm hair did not grow. At age 13 years, she began growth hormone substitution therapy for 6 years due to iatrogenic failure of growth hormone and oestrogen secretion. Oestrogen substitutio ...
- Nomiyama T, et al. Intractable diffuse alopecia caused by multifactorial side-effects in treatment of acute lymphocytic leukemia: Connection to iatrogenic failure of estrogen secretion. Pediatric Dermatology 30: 105-108, No. 1, Jan-Feb 2013. Available from: URL: http://dx.doi.org/10.1111/j.1525-1470.2011.01692.x - Japan CrossRef
Volume 1448, Issue 1 , p 10
- Cover Date
- Print ISSN
- Online ISSN
- Springer International Publishing AG
- Additional Links
- Industry Sectors